MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / EXODUS; MULTIPURPOSE DRAINAGE CATHETER

ANGIODYNAMICS ANGIODYNAMICS / EXODUS; MULTIPURPOSE DRAINAGE CATHETER
Catalog Number H965101511
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Angiodynamics' supplier of the drainage catheters, (b)(4), will be made aware of this event via a supplier corrective action request (scar) and will be provided with the returned device for evaluation.A supplemental medwatch will be submitted upon completion of the investigation.(b)(4).
 
Event or Problem Description
As reported, exodus drainage catheter in place for "a few days" and connected to an accordion suction drain.The catheter hub cracked and was removed and replaced.There was no patient injury or complications.The used catheter has been returned to angiodynamics.
 
Additional Manufacturer Narrative
A review of the device history records (dhr) was performed for the reported packaging lot for item number h965101511 for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the drainage catheters product family and the failure mode "hub cracked." no adverse trend was identified.The returned device sample, along with a supplier corrective action request (scar) was sent to freudenberg medical, angiodynamics' supplier of the drainage catheter.Their review stated that the full catheter sample was not returned: the catheter had been cut in half with only the proximal portion of the luer/hub assembly being returned.The knob was unlocked and locked again.During locking the audible "click" was heard on the sample.Visual examination confirmed that the hub body was cracked opposite of the parting line location.They indicated that the complaint is not manufacturing attributable.Potential causes of hub cracking at the end user hospital include: cross threading of the mating luer as the device is attached, over-tightening during initial installation resulting in an immediate crack, over-tightening during installation resulting in a longer term stress crack due to an oversize mating luer taper, and environmental stress cracks driven by a chemical that the catheter has been exposed to during installation or use.Review of the dhr indicates that the device was manufactured in accordance with the device master record.(pr19710).

Brand Name
ANGIODYNAMICS / EXODUS
Common Device Name
MULTIPURPOSE DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7613603
Report Number1317056-2018-00115
Device Sequence Number13891772
Product Code FGE
UDI-Device IdentifierH965101511
UDI-PublicH965101511
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965101511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1